|pins and needles feeling
Jan 22, 2006
I have had a tingling sensation like pins & needles for the last several months. The best that I can describe the sensation is pins and needles provoked by activation of the sweat glands (activity, temperature, or nervousness). It is usually on the back and shoulders, but occasionally the chest as well. I initially thought that this was medication related, so I discontinued my Niaspan (for high cholesterol) which seems to have lessened the occurrence but it has not resolved completely (over two weeks since I stopped the niacin). I have since resumed the Niaspan without provoking additional presentations of this symptom. Other meds are Flonase, levothyroxine, Vytorin, ASA, completed a course of zithromax (had s/s before Z-pack) about a month ago. No HIV meds. I am a healthcare worker newly infected with HIV (infected in September, diagnosed in December). The onset of the symptoms was during that period. How could these be related? DM is unlikely as I have had many recent blood tests (as you can imagine). Should I consult with dermatology or neurology? Can this be related to my HIV status? I have my first appointment with an HIV specialist next week. Any help would be much appreciated. Thanks for your advice!
| Response from Dr. Young
Thanks for your post.
I'm sorry to hear about your recent diagnosis.
Your symptoms seem atypical for HIV-related peripheral neuropathy (actually, doesn't sound peripheral at all)-- because of this, I'd want to know about your other medications and disease status. Elevated thyroid hormone levels (levothyroxine), in particular, can cause paresthesias and sweatiness.
Before seeing another specialist, I'd check in with your HIV specialist and generalist about your symptoms. My hunch is that they're not HIV related.
Good luck, write back with follow up-- BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Hiv Cause Muscle Twitching And Pins And Needles?
- Is Pins And Needles An Aids Symptoms?
- Neuropathy And Pins And Needles In Groin Area
- Is There A Peptide Or Protein Cure For Hiv?
- Can I Get Hiv By Drinking Out Of The Same Glass As An Infected Person?
- Does The Hiv Rash Look Like Bug Bites?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.